MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.Device not returned.
 
Event or Problem Description
It was reported that 4fr provena picc clamp on purple lumen cracked causing clamp not to fasten.Add info received (b)(6) 2023.Event did not involve urgent/life threatening event the crack was discovered when the nurse tried to clamp the clamp multiple times and it kept coming open.When she looked at it, she noticed the crack.The event caused the patient to have an over the wire exchange of the picc.No delay in care.No signs, symptoms or complications to patient.Stat lock securement was used.No leakage of medication/fluid because the crack in the clamp was noticed immediately after line was placed.
 
Event or Problem Description
It was reported that 4fr provena picc clamp on purple lumen cracked causing clamp not to fasten.Add info received 17-jul-2023 event did not involve urgent/life threatening event the crack was discovered when the nurse tried to clamp the clamp multiple times and it kept coming open.When she looked at it, she noticed the crack.The event caused the patient to have an over the wire exchange of the picc.No delay in care.No signs, symptoms or complications to patient.Stat lock securement was used.No leakage of medication/fluid because the crack in the clamp was noticed immediately after line was placed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged clamp was confirmed; however, the root cause was not identified.The product returned for evaluation was one 4fr dual lumen powerpicc provena catheter.Usage residues were observed throughout the sample.A fracture was observed in the purple-luered lumen clamp.Microscopic inspection of the fracture site revealed a granular fracture surface.No deformation was observed in the vicinity of the fracture.Slight discoloration was observed.Attempts to replicate the observed damage by manipulating the clamp of a non-complainant device resulted in abundant deformation and discoloration.The fracture features were consistent with brittle material failure.Attempts to replicate the fracture features were unsuccessful, suggesting that an additional unidentified environmental factor(s) likely affected the material properties of the clamp.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.H3 other text : evaluation findings are in section h11.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17424860
Report Number3006260740-2023-03244
Device Sequence Number15383905
Product Code LJS
UDI-Device Identifier00801741155154
UDI-Public(01)00801741155154
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D5
Device Lot NumberREHN3194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown